Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 43, NWS Northern Indiana

June 9, 2017

NWS Northern Indiana issued this small craft advisory at Jun 9, 2017, 11:15 AM EDT. It took effect at Jun 10, 2017, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2017, 11:15 AM EDT (15:15 UTC)
In effect from
Jun 10, 2017, 2:00 PM EDT
Expired
Jun 11, 2017, 4:24 AM EDT
In force
14 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

966 
WHUS73 KIWX 091515
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 AM EDT FRI JUN 9 2017

LMZ043-046-092315-
/O.NEW.KIWX.SC.Y.0043.170611T0000Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1115 AM EDT FRI JUN 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM SATURDAY TO
8 AM EDT SUNDAY. 

* WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
012 
WHUS73 KIWX 092020
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT FRI JUN 9 2017

LMZ043-046-100430-
/O.EXT.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 PM EDT FRI JUN 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM SATURDAY TO 8 AM
EDT SUNDAY...

* WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS.

* WAVES...BUILDING TO 2 TO 4 FEET BY SATURDAY EVENING...GREATEST
  WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
609 
WHUS73 KIWX 100236
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1036 PM EDT FRI JUN 9 2017

LMZ043-046-101045-
/O.CON.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1036 PM EDT FRI JUN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO
8 AM EDT SUNDAY...

* WINDS...SOUTHWEST WIND 15 TO 20 KNOTS. GUSTS UP TO 25 KNOTS.

* WAVES...BUILDING TO 2 TO 5 FEET BY SATURDAY EVENING...GREATEST
  WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
686 
WHUS73 KIWX 100905
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EDT SAT JUN 10 2017

LMZ043-046-101715-
/O.CON.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
505 AM EDT SAT JUN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EDT SUNDAY...

* WINDS...SOUTHWEST WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS.

* WAVES...BUILDING TO 2 TO 4 FEET BY THIS AFTERNOON...HIGHEST 
  WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
918 
WHUS73 KIWX 101456
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 AM EDT SAT JUN 10 2017

LMZ043-046-102300-
/O.CON.KIWX.SC.Y.0043.170610T1800Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 AM EDT SAT JUN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EDT SUNDAY...

* WINDS...SOUTHWEST WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS.

* WAVES...BUILDING TO 2 TO 4 FEET BY THIS AFTERNOON...HIGHEST 
  WAVES FROM NEW BUFFALO MICHIGAN TO ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
028 
WHUS73 KIWX 102036
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT SAT JUN 10 2017

LMZ043-046-110445-
/O.CON.KIWX.SC.Y.0043.000000T0000Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
436 PM EDT SAT JUN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS DIMINISHING TO 10 TO 20
  KNOTS OVERNIGHT.

* WAVES...2 TO 4 FEET...HIGHEST WAVES FROM NEW BUFFALO MICHIGAN 
  TO ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
612 
WHUS73 KIWX 110217
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 PM EDT SAT JUN 10 2017

LMZ043-046-111030-
/O.CON.KIWX.SC.Y.0043.000000T0000Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1017 PM EDT SAT JUN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS. 

* WAVES...2 TO 4 FEET...HIGHEST WAVES FROM NEW BUFFALO MICHIGAN 
  TO ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
085 
WHUS73 KIWX 110824
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 AM EDT SUN JUN 11 2017

LMZ043-046-110930-
/O.CAN.KIWX.SC.Y.0043.000000T0000Z-170611T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 AM EDT SUN JUN 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 6:50 AM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 9, 6:50 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
650 AM EDT Fri Jun 9 2017

.SYNOPSIS...
Issued at 400 AM EDT Fri Jun 9 2017

A weak frontal zone will lay out across the southern portion of
the Upper Great Lakes today and may provide the focus for a few
showers or a thunderstorm later today, however most places will
remain dry. Afternoon highs will range from the upper 70s to the
lower 80s. Temperatures will trend warmer through the weekend,
reaching into the upper 80s to lower 90s on Sunday as humidity
increases as high pressure sets up across the southeast United
States.

&&

.SHORT TERM...(Today and Tonight)
Issued at 325 AM EDT Fri Jun 9 2017

Just slight chance convection to reinitiate late today along
decaying shra/outflow moving into northwest CWA this morning.
Modest midday destabilization within zone from central Lower MI
into northwest IN to 1500-2000 j/kg SBCAPE along with minoring mid
tropospheric shortwave sufficient for continued, albeit lesser
probabilistic chances for TSRA development. Lack of significant
deep layer shear profiles and modest instability to lend strong
diurnal tie to any convection.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 325 AM EDT Fri Jun 9 2017

Strong mid tropospheric height rises over southeast quarter CONUS
through the weekend to allow deep/warm sector northward surge
through the CWA with max temps into lower 90s early next week.
Focus thereafter on potent northern stream Eastern Pacific vortex
moving into intermountain region...then gradually fill upon
encounter of blocky downstream ridge. As vortex lifts northeast
into northern Plains/western Upper Great Lakes, at least
minor/chance potential for convection by Dy6, and increasing into
Dy7 as leading edge of height falls presses eastward into CWA.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 650 AM EDT Fri Jun 9 2017

VFR conditions will persist through the period given very dry
conditions below 5 kft and lack of any substantial moisture
convergence. Weak front will hover across the area today and
there is a chance for SCT convection to reinvigorate late this
afternoon with diurnal heating. Best chances at KFWA per hi-res
CAM's but overall coverage will be on the low side given very weak
forcing and limited moisture/instability. Will therefore hold
with just VCTS for now.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 9, 5:05 AM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
505 AM EDT Fri Jun 9 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-101030-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
505 AM EDT Fri Jun 9 2017 /405 AM CDT Fri Jun 9 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms on late Tuesday night into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-101030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
505 AM EDT Fri Jun 9 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms on late Tuesday night into
Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:03 PM EDTSpecial Weather StatementIWXWhitley42 min
Jun 9, 6:13 PM EDTSpecial Weather StatementIWXWabash47 min

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.